Hello, when my child was 8 months old, my child had a high fever and had seizures until he was hospitalized, while at the hospital the seizures continued to occur until he was hospitalized for 6 days. After going home from the hospital about 2 weeks my child vomited “then I took it to the hospital again and was treated, at the time I was about to have an impulse, I had another seizure. Until the doctor asked there was no decrease in seizures ” from the family, I said if from my siblings and my husband, it was not true but if my husband’s nephew had 2 people who had seizures like that. Finally, the doctor gives seizure medication which should be consumed for at least 1 year depending on the development while taking the drug. It’s been 3 weeks now, my son is taking the drug but my child is often nauseous and even vomits. my question is 1. is it true that my child’s seizure was descended so that he had to take the drug for that long? n2. Is there no problem taking the drug 2 times a day at 7 pgi and 7 mlm continuously until 1 year at the age of my child who is still 9 months old? n3. Is it normal for my child to take the drug, nausea, nausea and sometimes “vomiting?” Thank you.
Seizures in children are characterized by several conditions such as loss of consciousness, stiff hands and feet or moving uncontrollably, eyes turning over, may come out of foam or vomiting, high fever, falling asleep or drowsiness afterwards. Seizures in children can be caused by various possible causes, including:
Fever seizures can be triggered by high body temperature so that children become seizures. This condition is magnified by heredity and also by age where the age of 6 months to 6 years has a greater risk. Fever itself can be triggered by many conditions ranging from infection or post-immunization
Electrolyte disorders are triggered by loss of fluids and electrolytes in the body, one of which is due to vomiting or diarrhea or dehydration
Epilepsy in children due to disorders of the nervous system cells in the brain
Other medical conditions such as head trauma
Treatment given to child seizures includes measures when a seizure occurs and also seizure prevention efforts. If a seizure occurs, what parents can do is put the child on a flat place to prevent the child from falling, avoid surrounding objects, don't hold back the movement, don't put anything in the child's mouth, pay attention to how long the child has seizures and immediately take it if the seizure lasts more than 5 minutes or seizures lasting more than 1 time in 24 hours wherein the doctor will immediately give anti-seizure drugs through the anus or injections and other supportive measures.
If the child often has seizures, the doctor will also provide medication to reduce the risk of seizures. starting from preventing the child from having a fever by administering fever-reducing drugs, administering anticonvulsant drugs to prevent seizures and conducting additional tests to find out the trigger for seizures starting from blood lab tests, electrolyte tests, brain wave records or EEG and other necessary tests. For this reason, consult your child's condition with a pediatrician for diagnosis where in some medical diagnoses anticonvulsant administration is given up to two years of seizure-free children.
Some drugs can indeed cause side effects but giving anticonvulsant drugs rarely cause side effects of nausea and vomiting so you should check your child again with the doctor to find out the problems that trigger vomiting in children that can be caused by various conditions ranging from gastrointestinal infections, disorders. digestive tract function, allergies or food poisoning, and others.
May be useful,
dr. Adhi P.